Lump in throat

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Estella630
New Member


Date Joined Jul 2017
Total Posts : 12
   Posted 11/1/2017 4:49 PM (GMT -7)   
Hello all,
It's been 4 months since my nissen fondoplication surgery, and I'm experiencing a feeling of lump in throat and it feels like reflux in the throat, with a bitter taste and alot of gas and bloating . Has anyone experience these symptoms? If so, how long before they go away or what can I do to improve and feeling better?

Thank you.

SharonZ
Veteran Member


Date Joined Mar 2014
Total Posts : 977
   Posted 11/2/2017 4:51 AM (GMT -7)   
Have you had follow-up appointments with your surgeon? At 4 months, some of these symptoms should be improving, but it is a very common complaint. Although, gas and bloating is something that could be ongoing - I'm 3-1/2 years out and still take simethicone for gas/bloating and I still really watch what I eat. I'm unable to belch, so the gas needs to escape another way. I would call the surgeon's office to express your concerns. Some people need to temporarily go back on medication to relieve the symptoms.

Estella630
New Member


Date Joined Jul 2017
Total Posts : 12
   Posted 11/2/2017 4:29 PM (GMT -7)   
Hi thanks for responding so fast, yes I did have a follow appt at 6 weeks post up, I was so disappointed at surgeon, he told me basically there's nothing he can do. To follow up with gastro. I seen gastro he referred me to esaphogus specialists, which I have appt in December. It seems like the Drs just keep passing the ball, I keep hoping that with time all this will improve. Alot of people say to give it 6 months so I'm hoping at 6 months all this goes away

Tu Wang
Regular Member


Date Joined Jul 2015
Total Posts : 167
   Posted 11/4/2017 7:53 PM (GMT -7)   
Hi Estella630,
The lump in your throat should go away after you a while. I had same 2 years ago and it went away as i got better. My personal experience, with prayers, i was able to wean myself from all my meds (pantoprazole, zantac and Tums). Little by little I did it. It's my choice not to take those meds, as I found it better to heal naturally. For me all those meds had bad side effects.

All the best.

Estella630
New Member


Date Joined Jul 2017
Total Posts : 12
   Posted 11/5/2017 6:29 AM (GMT -7)   
Hi Tu Wang,
Thanks for responding to my concern, I have not taken any PPIS since my surgery 4 months ago. The only 2 meds I take is Lexapro and Xanax as needed. The feeling of having reflux in the throat is that normal? That's my m main symtoms along with bloating and gas? When do all this goes away?

Eetella

SharonZ
Veteran Member


Date Joined Mar 2014
Total Posts : 977
   Posted 11/6/2017 5:36 AM (GMT -7)   
I suggest taking something like Pepcid at bedtime until your esophagus specialist appointment in December. Some people do have reflux post-surgery and need to go back on PPIs. The lump in your throat is common, but should be beginning to subside. The gas and bloat is something you're going to have to deal with through watching your diet and anti-gas medication.

Estella630
New Member


Date Joined Jul 2017
Total Posts : 12
   Posted 11/8/2017 9:28 PM (GMT -7)   
Has anyone experience a feeling like reflux in the throat, if so, when does this go away? I'm at 4 months post op for nissen fondoplication. Also have excess saliva always spitting.

Please let me know.
Estella

Estella630
New Member


Date Joined Jul 2017
Total Posts : 12
   Posted 11/8/2017 9:29 PM (GMT -7)   
Thank you SharonZ
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, November 17, 2017 11:46 PM (GMT -7)
There are a total of 2,894,985 posts in 317,756 threads.
View Active Threads


Who's Online
This forum has 157357 registered members. Please welcome our newest member, phylijshugh.
272 Guest(s), 0 Registered Member(s) are currently online.  Details



About Us | Advertise | Donate
Newsletter | Privacy Policy & Disclaimer
Follow HealingWell.com on Facebook Follow HealingWell.com on Twitter Follow HealingWell.com on Pinterest
©1996-2017 HealingWell.com LLC  All Rights Reserved.